Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 21, 2011, 12:02 PM MDT for Billings County, Golden Valley County, North Dakota. It took effect at Mar 21, 2011, 6:00 PM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 12:02 PM MDT (18:02 UTC)
- In effect from
- Mar 21, 2011, 6:00 PM MDT
- Expired
- Mar 22, 2011, 11:07 AM MDT
- In force
- 17 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
Counties Billings County, ND, Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 218 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Missouri River at Medora (MDAN8). The gauge peaked at 15.05 ft at Mar 22, 2011, 4:00 AM MDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
697
WGUS43 KBIS 211802
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
102 PM CDT MON MAR 21 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING
MEDORA...MINOR FLOODING IS FORECAST.
.MINOR FLOODING IS FORECAST TO OCCUR MONDAY EVENING FOR THE LITTLE
MISSOURI RIVER AT MEDORA. FLOOD STAGE IS 15 FEET. THE RIVER LEVEL IS
EXPECTED TO RISE ABOVE FLOOD STAGE MONDAY EVENING AND REMAIN IN MINOR
FLOOD STAGE THROUGH THURSDAY MORNING...CRESTING AROUND 15.7 FEET
WEDNESDAY MORNING.
NDC007-033-221802-
/O.NEW.KBIS.FL.W.0006.110322T0000Z-110324T2200Z/
/MDAN8.1.ER.110322T0000Z.110323T1200Z.110324T1000Z.NO/
102 PM CDT MON MAR 21 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE MISSOURI RIVER AT MEDORA
* FROM THIS EVENING UNTIL THURSDAY MORNING
* AT 12PM MONDAY THE STAGE WAS...14.6 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 15.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 15.7 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME TUE WED THU FRI SAT
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.6 MON 1 PM 15.4 15.7 14.9 13.5 11.4
$$3 follow-up statements
389
WGUS83 KBIS 220138
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT MON MAR 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST. FOR THE CANNONBALL RIVER BASIN INCLUDING BREIEN...MINOR
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
.THE LITTLE MISSOURI RIVER AT MEDORA IS EXPECTED TO SLOWLY RISE TO
AROUND 16 FEET WEDNESDAY MORNING. THE CANNONBALL RIVER AT BREIEN IS
EXPECTED TO SLOWLY RISE TO AROUND 14 FEET WEDNESDAY AFTERNOON.
SIGNIFICANT ICE JAMS ARE NOT EXPECTED...BUT ICE AFFECTED FLOW MAY
IMPACT STAGES TEMPORARILY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-230138-
/O.EXT.KBIS.FL.W.0006.000000T0000Z-110324T2000Z/
/MDAN8.1.ER.110322T0418Z.110323T1200Z.110324T0800Z.NO/
838 PM CDT MON MAR 21 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 8:15 PM MONDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE
TONIGHT AND CONTINUE TO RISE TO AROUND 16 FEET WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME TUE WED THU FRI SAT
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.8 MON 8 PM 15.5 15.4 14.2 12.9 10.6
$$
NDC059-085-230138-
/O.CON.KBIS.FL.W.0005.000000T0000Z-000000T0000Z/
/BREN8.1.SM.110318T0850Z.110318T1900Z.000000T0000Z.NO/
838 PM CDT MON MAR 21 2011
THE FLOOD WARNING CONTINUES FOR
THE CANNONBALL RIVER AT BREIEN.
* AT 8:15 PM MONDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14 FEET BY
WEDNESDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...SOUTHEAST PART OF BREIEN SUBJECT TO
FLOODING.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME TUE WED THU FRI SAT
CANNONBALL RIVER BASIN
BREIEN 10 12.1 MON 8 PM 13.0 14.1 14.3 14.2 13.1479
WGUS83 KBIS 220147
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
847 PM CDT MON MAR 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.THE LITTLE MISSOURI RIVER AT MEDORA IS EXPECTED TO SLOWLY RISE TO
AROUND 16 FEET WEDNESDAY MORNING. SIGNIFICANT ICE JAMS ARE NOT
EXPECTED...BUT ICE AFFECTED FLOW MAY IMPACT STAGES TEMPORARILY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-230147-
/O.CON.KBIS.FL.W.0006.000000T0000Z-110324T2000Z/
/MDAN8.1.SM.110322T0433Z.110323T1200Z.110324T0800Z.NO/
847 PM CDT MON MAR 21 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 8:31 PM MONDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE
TONIGHT AND CONTINUE TO RISE TO AROUND 16 FEET WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME TUE WED THU FRI SAT
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.8 MON 9 PM 15.5 15.4 14.2 12.9 10.6
$$958
WGUS83 KBIS 221707
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1207 PM CDT TUE MAR 22 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA NO FLOODING IS
OBSERVED OR FORECAST.
.THE LITTLE MISSOURI RIVER AT MEDORA IS FORECAST TO REMAIN NEAR
14.9 FEET INTO TOMORROW...AND THEN BEGIN TO FALL. FLOOD STAGE AT
MEDORA IS 15.0 FEET. AS A RESULT...THE FLOOD WARNING WILL BE CANCELLED
FOR THE LITTLE MISSOURI RIVER AT MEDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-221737-
/O.CAN.KBIS.FL.W.0006.000000T0000Z-110324T2000Z/
/MDAN8.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1207 PM CDT TUE MAR 22 2011
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 11:15 AM TUESDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE. THE
RIVER WILL REMAIN NEAR 14.9 FEET INTO TOMORROW...AND THEN
BEGIN TO FALL.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME WED THU FRI SAT SUN
LITTLE MISSOURI RIVER BASIN
MEDORA 15 14.9 TUE 11 AM 14.9 14.7 14.5 13.2 11.4
$$
AYDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 21, 11:14 AM MDT, 48 minutes earlier.
Area forecast discussion, Mar 21, 11:14 AM MDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1214 PM CDT MON MAR 21 2011 .UPDATE... UPDATE MAINLY FOR AFTERNOON WEATHER. && .DISCUSSION... GETTING SOME REPORTS OF SLEET MIXED IN WITH PRECIP TO THE NORTHWEST OF BISMARCK. HAVE INCREASED POPS AND ADDED WINTRY MIX TO FORECAST NORTHWEST AND NORTH CENTRAL. INITIAL MODEL TRENDS FOR WINTER STORM INDICATING SLIGHT NORTHWARD TREND OF HEAVY SNOW AXIS...AND MORE POTENTIAL FOR RAIN/FREEZING RAIN/SLEET CENTRAL AND SOUTH IN THE EARLY STAGES OF THE EVENT. && .AVIATION... MADE CHANGES TO TAFS TO ACCOUNT FOR CURRENT CONDITIONS. MVFR CEILINGS WITH PERIODS OF IFR CEILINGS EARLY THIS AFTERNOON WITH PERIODS OF VFR POSSIBLE AT KDIK AND KBIS LATER TODAY. ALSO MADE THE CHANGE OVER TO ALL SNOW AFTER 15 UTC AT KISN AND KMOT. A WINTRY MIX DEVELOPS AFTER THIS EVENING AND CONTINUES OVERNIGHT BEFORE CHANGING OVER TO SNOW TUESDAY MORNING AT THE NORTHERN TAF SITES. BLOWING SNOW MAY BECOME A CONCERN TOMORROW AS WINDS OF 25 TO 35 KNOTS CAN BE EXPECTED FURTHER REDUCING VISIBILITIES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017>020-031>037-040>048-050-051. WINTER WEATHER ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TUESDAY TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR NDZ017>020-031>034-041-042- 045>048-050-051. WINTER STORM WARNING FROM 1 AM TUESDAY TO 7 PM CDT WEDNESDAY FOR NDZ001>005-009>013-021>023-025-035>037. && UPDATE...KINNEY AVIATION...DC
Hazardous weather outlook, Mar 21, 4:37 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 537 AM CDT MON MAR 21 2011 NDZ040-043-044-221045- SLOPE-BOWMAN-ADAMS- 437 AM MDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH MONDAY EVENING. SEE THE LATEST FLOOD WATCH STATEMENT...BISFFABIS...FOR DETAILS. THERE IS A CHANCE OF RAIN AND FREEZING RAIN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING RAIN...RAIN...AND SNOW IS EXPECTED TUESDAY...WITH SNOW LIKELY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH SNOWFALL AMOUNTS AND OTHER WEATHER HAZARDS OBSERVED. NDZ017>020-031>034-041-042-045>048-050-051-221045- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- HETTINGER-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 537 AM CDT MON MAR 21 2011 /437 AM MDT MON MAR 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH MONDAY EVENING. SEE THE LATEST FLOOD WATCH STATEMENT...BISFFABIS...FOR DETAILS. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY. A MIX OF RAIN...FREEZING RAIN...SLEET...AND SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER WEATHER ADVISORY THROUGH WEDNESDAY. MODERATE SNOW IS FORECAST TUESDAY WITH AREAS OF BLOWING AND DRIFTING SNOW. SOME SLEET OR FREEZING RAIN IS ALSO POSSIBLE. SNOW BECOMING LIGHT TO MODERATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH SNOWFALL AMOUNTS AND OTHER WEATHER HAZARDS OBSERVED. NDZ001>005-009>013-021>023-025-221045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- 537 AM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY. A MIX OF FREEZING RAIN...SLEET...AND SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WARNING THROUGH WEDNESDAY. HEAVY SNOW IS FORECAST TUESDAY WITH AREAS OF BLOWING AND DRIFTING SNOW. SNOW BECOMING LIGHT TO MODERATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH SNOWFALL AMOUNTS AND OTHER WEATHER HAZARDS OBSERVED. NDZ035>037-221045- BURLEIGH-KIDDER-STUTSMAN- 537 AM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY. A MIX OF RAIN...FREEZING RAIN...SLEET...AND SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WARNING THROUGH WEDNESDAY. HEAVY SNOW IS FORECAST TUESDAY WITH AREAS OF BLOWING AND DRIFTING SNOW. SOME SLEET OR FREEZING RAIN IS ALSO POSSIBLE. SNOW BECOMING LIGHT TO MODERATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH SNOWFALL AMOUNTS AND OTHER WEATHER HAZARDS OBSERVED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:57 AM MDT | Winter Storm Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 57 hr |
| Mar 21, 3:57 AM MDT | Winter Weather Advisory | BIS | Billings, Dickey, Dunn, Emmons, Golden Valley, Grant and 8 more | 30 hr |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.